A Gamma-convergence approach to the Cahn—Hilliard equation

Nam Le
August 2008
Calculus of Variations & Partial Differential Equations;Aug2008, Vol. 32 Issue 4, p499
Academic Journal
We study the asymptotic dynamics of the Cahn–Hilliard equation via the “Gamma-convergence” of gradient flows scheme initiated by Sandier and Serfaty. This gives rise to an H 1-version of a conjecture by De Giorgi, namely, the slope of the Allen–Cahn functional with respect to the H −1-structure Gamma-converges to a homogeneous Sobolev norm of the scalar mean curvature of the limiting interface. We confirm this conjecture in the case of constant multiplicity of the limiting interface. Finally, under suitable conditions for which the conjecture is true, we prove that the limiting dynamics for the Cahn–Hilliard equation is motion by Mullins–Sekerka law.


Related Articles

  • ON THE STABILITY OF CUBIC LIE *-DERIVATIONS. DONGSEUNG KANG // Journal of Computational Analysis & Applications;Sep2016, Vol. 21 Issue 3, p587 

    We will show the general solution of the functional equation f(sx + y) + f(x - sy) - s2f(x + y) - sf(x - y) = (s - 1)(s2 - 1)f(x) - (s+1)(s2-1)f(y) and investigate the stability of cubic Lie *-derivations associated with the given functional equation.

  • The structure of 2D semi-simple field theories. Teleman, Constantin // Inventiones Mathematicae;Jun2012, Vol. 188 Issue 3, p525 

    I classify the cohomological 2D field theories based on a semi-simple complex Frobenius algebra A. They are controlled by a linear combination of κ-classes and by an extension datum to the Deligne-Mumford boundary. Their effect on the Gromov-Witten potential is described by Givental's Fock...

  • Linear Derivations Satisfying a Functional Equation on Semisimple Banach Algebras. Yong-Soo Jung; Ick-Soon Chang // Kyungpook Mathematical Journal;2007, Vol. 47 Issue 1, p119 

    In this paper, we investigate the following: Let A be a semisimple Banach algebra. Suppose that there exists a linear derivation f : A → A such that the functional equation 2; = 0 holds for all x ∈ A. Then we have f = 0 on A.

  • A new definition of the intrinsic mode function. Zhihua Yang; Lihua Yang // World Academy of Science, Engineering & Technology;Dec2009, Issue 36, p822 

    This paper makes a detailed analysis regarding the definition of the intrinsic mode function and proves that Condition 1 of the intrinsic mode function can really be deduced from Condition 2. Finally, an improved definition of the intrinsic mode function is given.

  • Ternary Jordan - derivations in C - ternary. Gordji, M. Eshaghi; Gharetapeh, S. Kaboli; Rashidi, E.; Karimi, T.; Aghaei, M. // Journal of Computational Analysis & Applications;Apr2010, Vol. 12 Issue 2, p463 

    We say a functional equation (ξ) is stable if any function g satisfying the equation (ξ) approximately is near to true-solution of (ξ). In this paper, we prove the Generalized Hyers-Ulam stability of ternary Jordan *-derivations in C* -ternary algebras for the following generalized...

  • ON THE STABILITY OF THE GENERALIZED QUADRATIC SET-VALUED FUNCTIONAL EQUATION. HAHNG-YUN CHU; SEUNG KI YOO // Journal of Computational Analysis & Applications;Jun2016, Vol. 20 Issue 6, p1007 

    In this article, we focus on the n-dimensional quadratic set-valued functional equation (4 - n)f(∑ni=1 xi) ⊗ ∑ni=1 f(∑nj=1 θ(i; j)xj) = 4 ∑ni=1 f(xi), where n ⩾ 2 is an integer. We prove the Hyers-Ulam stability for the set-valued functional equation.

  • Investigation of frequencies of natural vibrations of a transversally isotropic cylindrical panel with a circular hole. Shopa, T. V. // Journal of Mathematical Sciences;Nov2010, Vol. 170 Issue 6, p721 

    We consider the problem of natural vibrations of a hingedly supported transversally isotropic cylindrical panel with a circular hole. The deformation of the shell is described by modified equations of the Timoshenko theory of shells. The numerical solution of the problem is constructed by the...

  • Comment on “Approximate ternary Jordan derivations on Banach ternary algebras” [Bavand Savadkouhi et al. J. Math. Phys. 50, 042303 (2009)]. Park, Choonkil; Gordji, M. Eshaghi // Journal of Mathematical Physics;Apr2010, Vol. 51 Issue 4, p044102 

    Let A be a Banach ternary algebra over C and X a ternary Banach A-module. A C-linear mapping D:(A,[ ]A)→(X,[ ]X) is called a ternary Jordan derivation if D([xxx]A)=[D(x)xx]X+[xD(x)x]X+[xxD(x)]X for all x∈A. [Bavand Savadkouhi et al., J. Math. Phys. 50, 042303 (2009)] investigated...

  • Behavior of classical risk processes after ruin and a multivariate ruin function. Husak, D. V. // Ukrainian Mathematical Journal;Oct2007, Vol. 59 Issue 10, p1501 

    We establish relations for the distribution of functionals associated with the behavior of a classical risk process after ruin and a multivariate ruin function.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics